Skip to main content
×
Home

COMPUTING K-TRIVIAL SETS BY INCOMPLETE RANDOM SETS

  • LAURENT BIENVENU (a1), ADAM R. DAY (a2), NOAM GREENBERG (a3), ANTONÍN KUČERA (a4), JOSEPH S. MILLER (a5), ANDRÉ NIES (a6) and DAN TURETSKY (a7)...
Abstract
Abstract

Every K-trivial set is computable from an incomplete Martin-Löf random set, i.e., a Martin-Löf random set that does not compute the halting problem.

Copyright
References
Hide All
[1]Arslanov Marat M., Some generalizations of a fixed-point theorem. Izvestiya Vysshikh Uchebnykh Zavedenii. Matematika, vol. 25 (1981), no. 5, pp. 916.
[2]Bienvenu Laurent and Downey Rodney G., Kolmogorov complexity and Solovay functions. Symposium on Theoretical Aspects of Computer Science, STACS, 2009, Dagstuhl Seminar Proceedings, pp. 147158, http://drops.dagstuhl.de/opus/volltexte/2009/1810, 2009.
[3]Bienvenu Laurent, Greenberg Noam, Kučera Antonín, Nies André, and Turetsky Daniel, K-triviality, Oberwolfach randomness, and differentiability. Mathematisches ForschungsinstitutOberwolfach, Preprint Series, 2012.
[4]Bienvenu Laurent, Hoelzl Rupert, Miller Joseph S., and Nies André, The Denjoy alternative for computable functions. STACS 2012, Schloss Dagstuhl, Leibniz-Zent. Inform., Wadern, pp. 543554.
[5]Bienvenu Laurent, Hoelzl Rupert, Miller Joseph S., and Nies André, Demuth, Denjoy, and density . Journal of Mathematical Logic, to appear.
[6]Chaitin Gregory J., A theory of program size formally identical to information theory. Journal of association computing machinery, 22 (1975), pp. 329340.
[7]Chaitin Gregory J., Information-theoretic characterizations of recursive infinite strings. Theoretical Computer Science, 2 (1976), no. 1, pp. 4548.
[8]Chaitin Gregory J., Nonrecursive infinite strings with simple initial segments. IBM Journal of Research and Development, 21 (1977), pp. 350359 .
[9]Day Adam R. and Miller Joseph S., Cupping with random sets. Proceedings of the American Mathematical Society, to appear.
[10]Day Adam R. and Miller Joseph S., Density, forcing, and the covering problem, submitted, available at http://arxiv.org/abs/1304.2789.
[11]Demuth Osvald, Some classes of arithmetical real numbers. Commentationes Mathematicae Universitatis Carolinae, 23 (1962), no. 3, pp. 453465.
[12]Downey Rodney G. and Hirschfeldt Denis R., Algorithmic randomness and complexity. Theory and Applications of Computability, Springer, New York, 2010.
[13]Downey Rodney G., Hirschfeldt Denis R., Nies André, and Stephan Frank, Trivial reals. Proceedings of the 7th and 8th Asian Logic Conferences, Singapore Univ. Press, Singapore, 2003,pp. 103131.
[14]Figueira Santiago, Hirschfeldt Denis, Miller Joseph S., Ng Keng Meng, and Nies André, Counting the changes of random ${\rm{\Delta }}_2^0 $ sets. CiE 2010, June 2010, p. 1, available electronically athttp://link.springer.com/chapter/10.10072F978-3-642-13962-8-18.
[15]Franklin Johanna N. Y. and Ng Keng Meng, Difference randomness. Proceedings of the American Mathematical Society, 139 (2011), no. 1, pp. 345360.
[16]Freer Cameron, Kjos-Hanssen Bjørn, Nies André, and Stephan Frank, Effective aspects of Lipschitz functions. Computability, to appear.
[17]Gács Peter, Every sequence is reducible to a random one. Information and Control, 70 (1986), pp. 186192.
[18]Greenberg Noam and Nies André, Benign cost functions and lowness properties. Journal of Symbolic Logic, 76 (2011), no. 1, pp. 289312.
[19]Hirschfeldt Denis R., Nies André, and Stephan Frank, Using random sets as oracles. Journal of the London Mathematical Society (2), 75 (2007), no. 3, pp. 610622.
[20]Kučera Antonín, Measure, ${\rm{\Pi }}_1^0 $-classes and complete extensions of .PA Recursion theory week, Oberwolfach, 1984, Lecture Notes in Mathematics, vol. 1141, Springer, Berlin, 1985, pp. 245–259.
[21]Kučera Antonín, An alternative, priority-free, solution to Post’s problem. Mathematical foundations of computer science, Bratislava, 1986, Lecture Notes in Computer Science, vol. 233, Springer, Berlin, 1986, pp. 493–500
[22]Kučera Antonín, On relative randomness. Annals of Pure and Applied Logic, 63 (1993), no. 1, pp. 6167, 9th International Congress of Logic, Methodology and Philosophy of Science Uppsala, 1991.
[23]Kučera Antonín and Slaman Theodore A., Turing incomparability in Scott sets. Proceedings of the American Mathematical Society, 135 (2007), no. 11, pp. 37233731.
[24]Kučera Antonín and Slaman Theodore A., Low upper bounds of ideals. Journal of Symbolic Logic, 74 (2009), pp. 517534.
[25]Kučera Antonín and Terwijn Sebastiaan A., Lowness for the class of random sets. Journal of Symbolic Logic, 64 (1999), pp. 13961402 .
[26]Kučera Antonín and Nies André, Demuth’s path to randomness. Proceedings of the 2012 international conference on Theoretical Computer Science: computation, physics and beyond (WTCS’12), Berlin, Heidelberg, 2012, Springer-Verlag, pp. 159173.
[27]Miller Joseph S. and Nies André, Randomness and computability: open questions. this Journal, 12 (2006), no. 3, pp. 390410.
[28]Nies A., Reals which compute little. Logic Colloquium ’02, Lecture Notes in Logic, vol. 27, Association of Symbolic Logic, La Jolla, CA, 2002, pp. 260–274.
[29]Nies André, Lowness properties and randomness. Advances in Mathematics, 197 (2005), no. 1, pp. 274305.
[30]Nies André, Computability and randomness, Oxford Logic Guides, vol. 51, Oxford University Press, Oxford, 2009.
[31]Nies André, Interactions of computability and randomness. Proceedings of the International Congress of Mathematicians, World Scientific, Singapore, 2010, pp. 3057.
[32]Schnorr Claus-Peter, Process complexity and effective random tests. Journal of Computer and System Sciences, 7 (1973), pp. 376–388, Fourth Annual ACM Symposium on the Theory of Computing Denver, Colo., 1972.
[33]Solovay Robert M., Draft of paper (or series of papers) related to Chaitin’s work. IBM Thomas J. Watson Research Center, Yorktown Heights, NewYork, 1975, p. 215 .
[34]Stephan Frank, Martin-Löf random and PA-complete sets. Logic Colloquium ’02, Lecture Notes in Logic, vol. 27, Assoc. Symbol. Logic, La Jolla, CA, 2006, pp. 342348.
[35]Zambella Domenico, On sequences with simple initial segments. ILLC technical report ML 1990-05, Univ. Amsterdam, 1990.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of Symbolic Logic
  • ISSN: 1079-8986
  • EISSN: 1943-5894
  • URL: /core/journals/bulletin-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×